Wildfire, Southeast
- When
- February 16, 3:00 PM AST
- Where
- Southeast forecast zone
- Reported by
- Emergency Manager
Grass fires were reported between the municipalities of Guayama and Salinas.
Fuel dryness and enhanced sea breezes along with strong east southeast trade winds favored the development of fires mainly along the southern slopes of Puerto Rico.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Fuel dryness and enhanced sea breezes along with strong east southeast trade winds favored the development of fires mainly along the southern slopes of Puerto Rico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Feb 16, 11:39 AM AST, 3 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1139 AM AST SAT FEB 16 2013 .UPDATE...SOME PASSING SHOWERS WERE NOTED MAINLY OVER THE SOUTH COAST OF PUERTO RICO EARLY THIS MORNING. ALL THIS ACTIVITY DISSIPATE LATE IN THE MORNING. MOSTLY SUNNY SKIES WITH MAXIMUM TEMPERATURES ABOVE NORMAL ARE EXPECTED THIS AFTERNOON ALONG THE NORTH COAST OF PUERTO RICO DUE TO A SOUTHEAST WIND FLOW ACROSS THE REGION. NO CHANGES TO FORECAST GRIDS WERE MADE THIS MORNING. && .AVIATION...VFR CONDITIONS WILL CONTINUE TO PREVAIL ACROSS ALL TAF SITES TROUGH TONIGHT. && .MARINE...SEAS 6 FEET OR LESS AND WINDS OF 20 KNOTS OR LESS ARE EXPECTED. SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS MOST COASTAL WATERS. && .FIRE WEATHER...CONTINUED FUEL DRYNESS AND ENHANCED SEA BREEZES ALONG WITH INCREASING SOUTHEAST TRADE WINDS...WILL INCREASE THE RISK OF FIRE CONDITIONS....ESPECIALLY ALONG THE SOUTHERN SLOPES AND SOUTHEAST SECTIONS OF PUERTO RICO. ALL LOCAL RESIDENTS AND VISITORS ARE URGED TO CONTINUE TO DISPOSE OF ALL FLAMMABLE MATERIALS IN THEIR PROPER RECEPTACLES AND REPORT ANY SMOKE OR FIRE SIGHTINGS TO THE LOCAL FIRE DEPARTMENT. && .PREV DISCUSSION... /ISSUED 429 AM AST SAT FEB 16 2013/ SYNOPSIS... BROAD MID TO UPPER LEVEL HIGH PRESSURE RIDGE EXTENDS ACROSS THE REGION FROM THE CARIBBEAN BASIN...THEN INTO THE CENTRAL ATLANTIC. THE RIDGE WILL CONTINUE TO DOMINATE THE LOCAL WEATHER CONDITIONS MAINTAINING RELATIVELY DRY AND STABLE CONDITIONS WITH STRONG SUBSIDENCE ALOFT. SURFACE HIGH PRESSURE ACROSS THE CENTRAL ATLANTIC IS HELPING TO PRODUCE MODERATE TRADE WINDS ACROSS THE NORTHEAST CARIBBEAN. MEANWHILE A COLD FRONT RACING EASTWARD ACROSS THE WEST AND SOUTHWESTERN ATLANTIC WILL SETTLE ACROSS WESTERN HISPANIOLA BY SUNDAY...WHERE IT WILL BECOME STATIONARY AND GRADUALLY DISSIPATE DURING THE EARLY PART OF NEXT WEEK. BY THEN SURFACE HIGH PRESSURE WILL REESTABLISH AND STRENGTHEN NORTH OF THE LOCAL REGION...AND TIGHTEN THE LOCAL PRESSURE GRADIENT...THUS INCREASING THE EASTERLY TRADE WINDS ACROSS THE NORTHEAST CARIBBEAN. DISCUSSION...MOSTLY DRY AND FAIR WEATHER CONDITIONS EXPECTED ACROSS THE REGION OVER THE NEXT SEVERAL DAYS WITH LIMITED TO NO SHOWER ACTIVITY ACROSS THE ISLANDS AND SURROUNDINGS WATERS. HIGH PRESSURE NORTH OF THE AREA WILL MAINTAIN A PREVAILING EAST SOUTHEAST WIND FLOW TODAY THEN GRADUALLY BECOME MORE EAST NORTHEAST LATE SUNDAY INTO EARLY NEXT WEEK...AS HIGH PRESSURE STRENGTHENS NORTH OF THE AREA AND INCREASES THE EASTERLY TRADES. FOR NOW LOOKING FOR ONLY BRIEF PERIODS OF MOSTLY LIGHT PASSING SHOWERS AND MINIMAL RAINFALL ACCUMULATIONS IF ANY THROUGH THE WEEKEND. SOMEWHAT OF A BETTER CHANCE FOR ISOLATED TO SCATTERED SHOWER ACTIVITY ACROSS THE ISLANDS EARLY NEXT WEEK AS A SURGE OF MOISTURE WILL BE BROUGHT ACROSS THE REGION BY THE STRONG EASTERLY TRADE. FOR NOW SIGNIFICANT WEATHER MAKER IS EXPECT TO AFFECT THE LOCAL REGION. AVIATION...VFR CONDITIONS ARE EXPECTED TO PREVAIL ACROSS ALL TAF SITES THROUGH AT LEAST 16/12Z. NO SIGNIFICANT OPERATIONAL WEATHER IMPACTS ARE ANTICIPATED AT THIS TIME. MARINE...SEAS WILL REMAIN AT 5 FEET OR LESS TODAY...WITH WINDS GRADUALLY INCREASING ACROSS MOST COASTAL WATERS OVER THE REST OF THE WEEKEND AND INTO EARLY NEXT WEEK. SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS MOST COASTAL WATERS. SMALL CRAFT ADVISORIES WILL MOST LIKELY BE REQUIRED BY EARLY NEXT WEEK DUE TO ARRIVAL OF A NORTH NORTHWEST SWELL COMBINED WITH CHOPPY SEA CONDITIONS DUE TO INCREASING TRADE WINDS. FIRE WEATHER...CONTINUED FUEL DRYNESS AND ENHANCED SEA BREEZES ALONG WITH INCREASING EAST TO SOUTHEAST TRADE WINDS...WILL INCREASE THE RISK OF FIRE DANGER CONDITIONS....ESPECIALLY ALONG THE SOUTHERN SLOPES AND SOUTHEAST SECTIONS OF PUERTO RICO. ALL LOCAL RESIDENTS AND VISITORS ARE URGED TO CONTINUE TO DISPOSE OF ALL FLAMMABLE MATERIALS IN THEIR PROPER RECEPTACLES AND REPORT ANY SMOKE OR FIRE SIGHTINGS TO THE LOCAL FIRE DEPARTMENT. && .PRELIMINARY POINT TEMPS/POPS... SJU 83 72 84 72 / 10 20 20 20 STT 84 74 84 74 / 20 20 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 71/64
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 435 AM AST SAT FEB 16 2013 AMZ710>745-PRZ001>013-170845- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 435 AM AST SAT FEB 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-170845- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 435 AM AST SAT FEB 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
1 wildfire. Local standard time, as filed.
Grass fires were reported between the municipalities of Guayama and Salinas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2013Every state in 2013This day in weather historyWarnings in Puerto Rico, February 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 437030.